Tennessee, 2003

Hail and Damaging Winds in Tennessee, June 10, 2003

June 10, 2003 · NWS OHX · 21 events in 14 counties and zones

17 thunderstorm wind, 3 hail, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 10, 8:50 AM CST, 5 hours earlier.

Area forecast discussion, Jun 10, 8:50 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
950 AM CDT TUE JUN 10 2003

AN AREA OF THUNDERSTORMS AND RAIN SHOWERS IS NEARING THE MISSISSIPPI
RIVER AND SHOULD BE ENTERING KENTUCKY SHORTLY.  SOME OF THE
STORMS EXTENDING FROM THIS AREA WILL ENTER MIDDLE TENNESSEE LATER
TODAY.   HOWEVER...MOST OF THE ACTIVITY WILL STAY TO OUR NORTH.
PRESENT FORECAST ON TRACK...NO CHANGES NEEDED.

.BNA...NONE.

31
Hazardous weather outlook, Jun 10, 4:30 AM CST, 9 hours 20 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY.

07

In the hours before

Special weather statement, Jun 10, 12:18 PM CST, 1 hour 32 minutes before
TNZ005>008-022>027-101900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 PM CDT TUE JUN 10 2003

...STRONG THUNDERSTORMS MOVING INTO NORTHWEST MIDDLE TENNESSEE...

AT 115 PM...STRONG THUNDERSTORMS WERE MOVING INTO THE NORTHWEST
COUNTIES OF MIDDLE TENNESSEE. THE STRONGEST STORM WAS NEAR DOVER.
THE STORMS WERE SPREADING EAST SOUTHEAST AROUND 35 MPH...AND WILL
AFFECT AREAS MAINLY NORTH OF INTERSTATE 40 THROUGH THE AFTERNOON.

THESE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN AND FREQUENT
LIGHTNING. THE STRONGEST STORMS WILL PRODUCE WINDS OVER 30 MPH.

IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL
THE STORMS HAVE PASSED.

13
Special weather statement, Jun 10, 1:28 PM CST, 22 minutes before
TNZ005>009-022>030-056-057-059-062-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT TUE JUN 10 2003

...STRONG THUNDERSTORMS APPROACHING NASHVILLE AREA...

AT 225 PM...A BAND OF STRONG THUNDERSTORMS EXTENDED FROM
PORTLAND TO SPRINGFIELD...ASHLAND CITY AND WAVERLY. MOVEMENT
WAS EAST SOUTHEAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS THE
NASHVILLE AREA BETWEEN 230 PM AND 430 PM. VERY HEAVY DOWNPOURS...
FREQUENT LIGHTNING AND WINDS OVER 30 MPH CAN BE EXPECTED.

THUNDERSTORMS WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS THE MID
STATE...AFFECTING AREAS MAINLY ALONG AND NORTH OF INTERSTATE 40.
THE STORMS WILL REACH LAFAYETTE...CARTHAGE AND WATERTOWN AROUND 400
PM.

IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL
THE STORMS HAVE PASSED. IF NO PERMANENT SHELTER IS AVAILABLE...GET
INSIDE A CAR TO PROTECT YOURSELF FROM LIGHTNING.

SH

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.

Hail, Dickson

When
June 10, 1:50 PM CST
Where
Dickson County, Dickson
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.083, -87.383

Ham radio operator reported penny size hail.

Thunderstorm Wind, Davidson

When
June 10, 2:05 PM CST
Where
Davidson County, 4 mi SSW of Nashville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
36.067, -86.867

Tree fell on a house located at 113 Belvedere Drive in Nashville.

Thunderstorm Wind, Davidson

When
June 10, 2:08 PM CST
Where
Davidson County, Antioch
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.067, -86.667

Large tree limbs were down about one mile west of Hickory Hollow Mall.

Thunderstorm Wind, Davidson

When
June 10, 2:10 PM CST
Where
Davidson County, Antioch
Measured
60 kt (69 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.067, -86.667

Ham radio operator reported a 16 inch diameter tree blew down on a house. 2 other trees were uprooted.

Thunderstorm Wind, Sumner

When
June 10, 2:15 PM CST
Where
Sumner County, Gallatin
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
36.400, -86.450

TDOT reported a tree down in Gallatin and in Portland.

Thunderstorm Wind, Wilson

When
June 10, 2:20 PM CST
Where
Wilson County, Gladeville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.117, -86.417

911 center reported a tree down on Vesta Rd.

Thunderstorm Wind, Wilson

When
June 10, 2:25 PM CST
Where
Wilson County, 4 mi S of Mt Juliet
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.150, -86.517

Trained spotter reported tree limbs down in front yard in Poplar Ridge subdivision.

Lightning, Cheatham

When
June 10, 2:32 PM CST
Where
Cheatham County, 3 mi E of Ashland City
Reported by
NEWSPAPER
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Lightning started a fire at the Barr Tire landfill. There were 800 tires ablaze at one point.

Thunderstorm Wind, Smith

When
June 10, 2:45 PM CST
Where
Smith County, North Portion
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.283, -85.967

Sheriff's office reported numerous trees were down in the northern part of the county.

Hail, Rutherford

When
June 10, 3:05 PM CST
Where
Rutherford County, Eagleville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.750, -86.650

Spotter reported quarter size hail on Mt. Pleasant Road near Eagleville.

Thunderstorm Wind, Jackson

When
June 10, 3:20 PM CST
Where
Jackson County, Southeast Portion
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
36.283, -85.583

TDOT reported 2 trees down in the east and southeast sections of the county.

Thunderstorm Wind, Warren

When
June 10, 3:55 PM CST
Where
Warren County, Mc Minnville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.683, -85.783

911 center reported trees were blown down on vehicles near the McMinnville Civic Center.

Thunderstorm Wind, Warren

When
June 10, 4:00 PM CST
Where
Warren County, 5 mi N of Mc Minnville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -85.783

911 center reported trees were down and were blocking Highway 56 in the northern part of the county.

Thunderstorm Wind, Warren

When
June 10, 4:10 PM CST
Where
Warren County, Mc Minnville
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.683, -85.783

Spotter reported trees down.

Thunderstorm Wind, Van Buren

When
June 10, 4:15 PM CST
Where
Van Buren County, Spencer
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -85.467

911 center reported a tree down on old Highway 11 near Spencer.

Thunderstorm Wind, Warren

When
June 10, 4:15 PM CST
Where
Warren County, 4 mi S of Mc Minnville
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.633, -85.783

Spotter reported power lines down.

Thunderstorm Wind, Moore

When
June 10, 4:15 PM CST
Where
Moore County, 5 mi NE of Lynchburg
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.333, -86.317

Sheriff's office reported trees down in the northeast part of the county.

Thunderstorm Wind, Van Buren

When
June 10, 4:15 PM CST
Where
Van Buren County, Piney
Measured
70 kt (81 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
35.617, -85.467

Newspaper account about trees being uprooted and damage to several barns and chicken houses. A barn lost part of a metal roof, and there was also damage to the backside of the barn.

Thunderstorm Wind, Coffee

When
June 10, 4:30 PM CST
Where
Coffee County, Tullahoma
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.367, -86.233

Ham radio operator reported trees were down on Highway 130.

Hail, Giles

When
June 10, 4:50 PM CST
Where
Giles County, 9 mi SW of Pulaski
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.100, -87.133

911 center reported quarter size hail on Oak Grove Road between Oak Grove and Goodsprings.

Thunderstorm Wind, Franklin

When
June 10, 4:55 PM CST
Where
Franklin County, 4 mi ENE of Estill Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.283, -86.067

Spotter reported trees blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362746, 5362812, 5362800, 5362747, 5362749, 5362750, 5362748, 5362813, 5362802, 5362799, 5362801, 5362804, 5362803, 5362809, 5362806, 5362810, 5362811, 5362814, 5362805, 5362808, 5362807.